Welcome to the Mood Disorders Forum. Questions in this forum are being answered by Peter Forster, MD and topics covered are anxiety, bipolar, depression, panic disorder, post traumatic stress disorder and stress.
I am currently taking Haldol 0.5 mg twice a day, Trazodone 50 mg and Doxepin 50 mg for my anxiety and depression symptoms, can you please tell me if these are all okay to take together and am I suppose to take these with food or milk? Is Haldol a dangerous drug combined with the other two medications? I also have a symptom of 'clearing' my throat constantly am not sure if it is due to allergies, or could I be starting of 'tics' as that is what my psychiatrist tells me as she had noticed this symptom when I saw her last for a followup visit. She called it 'tics' and said that Haldol would help with that. I just would like your professional opinion on these questions.
When I went to see my psychiatrist, she was the one that said that this was a 'tic'. I do have medicine for reflux that I take at bedtime, but I have this problem all through the day. I really don't think it is due to reflux. About 3 years I had a bad case of bronchitis which my prim dr sent me to an 'allergist' at that time said I have 'asthma' which I had taken meds for that, but in the last year stopped taken it because I really do not think that I have asthma as once I have stopped it, I do not get attacks of asthma breathing, etc. It almost feels like a lump in my throat and at times do have phelm...so unsure.
You may not have experienced asthmatic symptoms due to the timing. Your asthma may be triggered by a specific allergen (what you are allergic too). This allergen may not be present year round. My asthma is worse when certain grasses and pollens are around. I manage OK during Winter except the colder weather can sometimes trigger it too.
Were you told what you may be allergic too? This could be useful information.
I personally don't believe it is a tic but your doctor has your history, the education and experience and is treating you. ??Nervous tic. Maybe, I don't know. Maybe your doctor's right? The medication would help with the anxiety which would help with the tic. ??
I think that the truth sometimes lies half way between what you think and what your doctor says. If you're not happy with what your doctor says, ask again or get another opinion.
I don't know if I would call this a "tic" but it is something that I have often seen in folks who have a lot of anxiety. One of the symptoms of anxiety can be a sense of needing to clear your throat (anxiety and sympathetic nervous system activation lead to the production of thicker mucous which may be part of the reason for this). And this can become a "habit".
Can you please tell me about these drugs that I am on:
Haldol 0.5 mg twice a day, Trazodone 50 mg and Doxepin 50 mg for my anxiety and depression symptoms, can you please tell me if these are all okay to take together and am I suppose to take these with food or milk? Is Haldol a dangerous drug combined with the other two medications?
YES! The clearing of my throat is a habit for me as I keep doing this on a daily basis and I do this ~~constantly during the day~~ all the way up until I go to bed, even then, I do it in bed as I am trying to sleep it is very annoying and upsetting to ME and my partner. Will Haldol help with this and do you consider this drug to be dangerous for me to take on a daily basis?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.